MAUDE Adverse Event Report: ARTHREX, INC. IBAL TKA TIBIAL IMPACTOR, SOLID HANDLE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. IBAL TKA TIBIAL IMPACTOR, SOLID HANDLE; ORTHOPEDIC MANUAL SURG INSTR
Model Number IBAL TKA TIBIAL IMPACTOR, SOLID HANDLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 3/25/2024, it was reported by a sales representative via sems-06523645 that an ar-623-36 ibalance tka, tibial impactor and an ar-623-t812 ibalance tka, tibial bearing trial size 8 broke during use with no further information provided.This was discovered during a procedure, with no reported patient harm.Additional information was requested.
 
Additional Manufacturer Narrative
Complaint has been confirmed.One unpackaged, ar-623-36 / batch: 37622002, tibial impactor, was received for investigation.Visual evaluation found that the tibial impactor's head was cracked.Additionally, the strike cap appears heavily used with dents and marks.Functional testing could not be performed due to the damage of the device.The most likely cause is attributed to misuse due to excessive user-applied mechanical forces.

Brand Name
IBAL TKA TIBIAL IMPACTOR, SOLID HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19140599
Report Number1220246-2024-02149
Device Sequence Number7477700
Product Code LXH
UDI-Device Identifier00888867229938
UDI-Public00888867229938
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIBAL TKA TIBIAL IMPACTOR, SOLID HANDLE
Device Catalogue NumberAR-623-36
Device Lot Number37622002
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown